Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

Liked by Bek, LynneB, kelly76, echams1 ... see all

Hi ….
thank you so much for replying so quickly. You don’t know how it makes me feel knowing that there someone there that is going through what I’m feeling and caring enough to take the time to let me that it is normal. Please let me know if you need my support.
Suzanne

REPLY

I hit a bad wave and had to reinstate. Please pray for me.

REPLY
@sandij

I hit a bad wave and had to reinstate. Please pray for me.

Jump to this post

@sandij
Sorry to hear that Sandi, I will.
Hope your a-ok soon!
Jake

REPLY
@jakedduck1

@sandij
Sorry to hear that Sandi, I will.
Hope your a-ok soon!
Jake

Jump to this post

Thank you

REPLY
@suzannetherese

Hi ….
thank you so much for replying so quickly. You don’t know how it makes me feel knowing that there someone there that is going through what I’m feeling and caring enough to take the time to let me that it is normal. Please let me know if you need my support.
Suzanne

Jump to this post

@suzannetherese
Hi there,
Considering your withdrawals I’d recommend you taper more slowly than you currently are. Remember you have been taking this med a long time and a high dose. It’s going to take your brain awhile to adjust. If your reducing by a certain milligram as your taper decreases your percentage will increase & fluctuate and your symptoms will most likely become worse.
Good luck to you,
Jake

REPLY

Thanks Bookie for your reply. I really appreciate it. Wishing you well. Keep in touch.

REPLY
@bookkie

That is great! MY BP has been up since on this so now that I am off hope it will go down

Jump to this post

Mine did and I lost weight getting off it.

REPLY
In reply to @sandij "Thank you" + (show)
@sandij

Sandi, I am with you gf.

REPLY
@suzannetherese

Hi ….
thank you so much for replying so quickly. You don’t know how it makes me feel knowing that there someone there that is going through what I’m feeling and caring enough to take the time to let me that it is normal. Please let me know if you need my support.
Suzanne

Jump to this post

Hello @suzannetherese
I took 150 mg Effexor for 33 years. It was my last drug to wean myself off of.
Worse one to get off also.
Now you are on double what I was. Be careful. Why? Cuz I had a stroke from getting off it. I did not do my homework. I just took 150 mg when the symptoms got to bad. Do not do this.
Now if you follow what folks are saying, you will be fine, if you do your homework and get to reading.
Feel free to click on my name and read my posts. Lots of suggestions in it for me and for you too.
Now I have completely recovered from my stroke cuz I never take no for an answer.
Follow me or not, your choice.
I was trying to post this all day yesterday but had no signal cuz of weather.
Keep coming back because we care.

REPLY
@brightwings

Hello @suzannetherese
I took 150 mg Effexor for 33 years. It was my last drug to wean myself off of.
Worse one to get off also.
Now you are on double what I was. Be careful. Why? Cuz I had a stroke from getting off it. I did not do my homework. I just took 150 mg when the symptoms got to bad. Do not do this.
Now if you follow what folks are saying, you will be fine, if you do your homework and get to reading.
Feel free to click on my name and read my posts. Lots of suggestions in it for me and for you too.
Now I have completely recovered from my stroke cuz I never take no for an answer.
Follow me or not, your choice.
I was trying to post this all day yesterday but had no signal cuz of weather.
Keep coming back because we care.

Jump to this post

Thank you….feel so good to know that someone is there to guide you. Please keep in touch and I wish you well.

REPLY
@brightwings

Hello @suzannetherese
I took 150 mg Effexor for 33 years. It was my last drug to wean myself off of.
Worse one to get off also.
Now you are on double what I was. Be careful. Why? Cuz I had a stroke from getting off it. I did not do my homework. I just took 150 mg when the symptoms got to bad. Do not do this.
Now if you follow what folks are saying, you will be fine, if you do your homework and get to reading.
Feel free to click on my name and read my posts. Lots of suggestions in it for me and for you too.
Now I have completely recovered from my stroke cuz I never take no for an answer.
Follow me or not, your choice.
I was trying to post this all day yesterday but had no signal cuz of weather.
Keep coming back because we care.

Jump to this post

I’m not sure how this group connection works . I am new at this and really like to keep in touch with all of you. Don’t hesitate to provide me with your knowledge and please forgive my grammar as English is not my primary language. Sending all strong positive energy.

REPLY
@jakedduck1

@suzannetherese
Hi there,
Considering your withdrawals I’d recommend you taper more slowly than you currently are. Remember you have been taking this med a long time and a high dose. It’s going to take your brain awhile to adjust. If your reducing by a certain milligram as your taper decreases your percentage will increase & fluctuate and your symptoms will most likely become worse.
Good luck to you,
Jake

Jump to this post

Thanks Jake. My intent was to go from 300mg to 150mg and stay at 150mg. I did it over a period of 6 months (300 to 225 from April to June and then 225 to 150 from June to October. … being on 150 for now 4 months. Is it possible to suddenly after 4 months to feel all the withdrawals of Effexor . My doctor finds it hard to believe . My blood work is normal so it must be a bug which I don’t believe. All of you who can read this please feel free to tell me what you think . Bye for now !

REPLY
@suzannetherese

Thank you….feel so good to know that someone is there to guide you. Please keep in touch and I wish you well.

Jump to this post

There were always people here to guide you.
We are a team here.
I trust the old folks who have been responding to you.
So get to reading. Note the names of folks who were around in my first posts.
And listen to the methods posted.
I am calling @jakedduck1.. he is the super expert at figuring out how to wean and how many beads to take.
I am always around. The team is around. And sometimes I can’t get signal in this town.
Wishing you well. Bright Wings

REPLY
@brightwings

There were always people here to guide you.
We are a team here.
I trust the old folks who have been responding to you.
So get to reading. Note the names of folks who were around in my first posts.
And listen to the methods posted.
I am calling @jakedduck1.. he is the super expert at figuring out how to wean and how many beads to take.
I am always around. The team is around. And sometimes I can’t get signal in this town.
Wishing you well. Bright Wings

Jump to this post

Thanks … new friend 🙋‍♀️

REPLY
@suzannetherese

I’m not sure how this group connection works . I am new at this and really like to keep in touch with all of you. Don’t hesitate to provide me with your knowledge and please forgive my grammar as English is not my primary language. Sending all strong positive energy.

Jump to this post

Ok, now You got my attention. What specifically was it??? “sending positive energy.”
Ok. Using things like this is what you have to do. And what you have to do to not only get off the medicine BUT reclaim you life.
.
How this site works is someone posts. Then we receive copies of the post in emails. We respond or watch to see what others said. We respect each other’s work and guidance. Cuz we all helped each other.
.
If someone else is needed, the mentors or the main person, Lisa requests others to come help.
The system works, only if you follow what we are saying.
.
This is your recovery. We just guide.
.
I stand here today saying I lead a triumphant life in spite of the docs. But my way is not for everyone.
.
God always put the next step to healing in my path, IF I WAS LISTENING.
.
MY name is Susie also. Let’s stick together.
.
And you are looking at a very uncomfortable year. Cuz I would take a whole year to do it. For 2 reasons. The dosage you take, and how long you have been on it.
.
I was stupid, just chose to cold turkey it. That’s why I had the stroke. Read the side effects of Effexor. So you not only know what is coming but are aware of what stage your body is in. And can come ask questions if you need too
My stroke was caused by a nightmare.
.
Now, girlfriend, go back and read every one who wrote to you since you arrived and take in their words. None of us are paid. We do it out of the goodness of our hearts.
I wish you well. Bright Wings
Who used to be the dullest person around on all those drugs until I took charge of my life. I was strong enough and tough enough, not all are successful.
Not all of our bodies can take getting off it. It’s not about being tough for them, it’s about being able to search out the things that your body needs. And do them.
.
CBC or CBD/THC is going to be your best friend. Put it in your budget. If you are or have gone thru menopause, get red clover tea at the health food store. Follow their directions. It replaces the estrogen. Stops the tears and crabbies.
Read, read, read. I started here, March will be 2 years.
Good luck

REPLY
Please login or register to post a reply.